Virginia, 2025

Lightning Strike in Virginia, September 4, 2025

September 4, 2025 · NWS AKQ · 1 event in 1 county or zone

A line of showers and storms, associated with a cold front and lee trough, moved into central and southern Virginia in the late afternoon and evening hours of September 4. While weak instability generally limited storm intensity, the strongest storms produced isolated areas of wind damage as well as lightning.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

A line of showers and storms, associated with a cold front and lee trough, moved into central and southern Virginia in the late afternoon and evening hours of September 4. While weak instability generally limited storm intensity, the strongest storms produced isolated areas of wind damage as well as lightning. An isolated lightning strike occurred in central Virginia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Sep 4, 2:30 PM EST, 3 hours 45 minutes earlier.

Area forecast discussion, Sep 4, 2:30 PM EST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
330 PM EDT Thu Sep 4 2025

.SYNOPSIS...
A cold front approaches from the west through this evening,
bringing a chance for widely scattered showers and
thunderstorms, mainly over inland areas. A second, stronger
cold front crosses the area late Saturday into Sunday, with
additional scattered showers and storms possible. Cool high
pressure builds north of the area Sunday into early next week.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
As of 225 PM EDT Thursday...

Key Messages:

- A cold front approaches the region late this afternoon,
  bringing a chance of shower and thunderstorms across primarily
  NW portions of the area.

- A few storms may be strong to severe late this afternoon into
  early evening with damaging wind gusts being the main threat.

Latest analysis shows ~1016mb sfc high pressure centered just
offshore of the Coastal Carolinas this afternoon. To the north,
low pressure is centered near James Bay with a cold front
extending south into the Ohio Valley. Aloft, deep H5 low
remains over Ontario and the Great Lakes region, with broad
upper troughing remaining in place over the eastern half of the
CONUS.

Mainly clear/sunny along the coast early this afternoon, with
some increasing clouds west of I-95 into W VA/WV ahead of the
approaching front. Showers and embedded storms lifting across NW
NC and the VA foothills to our west slide closer to the region
through this afternoon, with the front weakening and slowing
down as the parent trough lifts north across N Ontario.

Overall, still expecting isolated to showers & thunderstorms
cross into the region in the next few hours. 12z CAMs and the
past few successive runs of the HRRR still feature a broken line
of (weakening) convection crossing western portions of the
region in the next few hours (2-4p EDT), reaching RIC metro and
the northern neck closer to 5-7pm before weakening near and
especially after sunset. Still appears that areas NW of Richmond
will have the best chance to see stronger thunderstorms with
30-50% PoPs in the forecast. Damaging wind gusts remain the
primary threat due to decent low-level lapse rates. However,
the main limiting factor remains limited moisture and modest
instability, with mesoanalysis still showing PW 1.25-1.5 and
SBCAPE values on the order of ~750 to 1000 J/kg as of this
writing. SPC has maintained much of the area along-west of I-95
(and up to the Northern Neck) in a Marginal Risk of severe
weather through this evening.

Shower and storm chances diminish fairly quickly after sunset,
though a few linger showers/storms are possible through midnight
for mainly northern portions of the area. The cold front likely
washes out before it can reach the coastal plain tonight into
early Friday morning, and accordingly PoPs this evening drop off
to little or nothing east of a line from Roanoke Rapids to
Wakefield/Williamsburg and Salisbury. Mild tonight with lows
generally in the low to upper 60s.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
As of 225 PM EDT Thursday...

Key Messages:

- Warmer temperatures are expected Friday and Saturday, with
  highs in the upper 80s to the lower 90s.

- Additional showers and thunderstorms are expected Saturday
  afternoon and evening ahead of a much stronger cold front.

Another warm day tomorrow, with winds remaining out of the
S-SW. That deep-layered SW flow should keep the day mostly sunny
and dry, while also promoting another modest warmup. Highs
tomorrow are likely to be the warmest around the lower mid-
Atlantic since mid-August, with temperatures hovering around 90
for most areas west of the Bay under a mainly sunny sky.
Remaining mild into Friday night, with lows generally in the
upper 60s to around 70.

By Saturday, another strong closed low lifts NE out of the upper
Great Lakes and eastern Canada. This will send the attendant
strong surface cold toward the area Saturday, with that front
crossing the area Saturday evening. Compressional heating will
be maximized ahead of the approaching front on Saturday, with
highs a few degrees warmer than those of Friday, and ranging
from the upper 80s to lower 90s. Additional chances of showers
and storms will be possible, both along the pre-frontal trough
Saturday afternoon over the piedmont and then with the actual
frontal passage on Saturday evening. Coverage looks to be more
widespread than what we see later today, with better forcing,
more favorable deep-layer bulk shear and instability, as well as
steepening low- level lapse rates. PoPs have been increased
into the high chance to likely range (40-60%), peaking Saturday
evening. Similar to today, damaging wind gusts would be the main
threat with any stronger storms. SPC has introduced a Marginal
Risk over the NW 2/3 of the area, roughly along and NW of a line
from Ahoskie to Williamsburg and Salisbury, MD. The cold front
pushes through the area by Saturday night with a clearing sky
late inland allowing lows to fall back into upper 50s inland,
60s along the coast.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
As of 225 PM EDT Thursday...

Key Messages:

- Cooler weather returns Sunday into early next week.

The front slides offshore Sunday into Sunday night, as chilly
Canadian high pressure begins to build in from the NW. Additional
showers and isolated storms cannot be ruled out along the coast
on Sunday as the front exits, but otherwise expect the clearing
trend to persist. Temperatures Sunday look to be markedly cooler
compared to Saturday, with highs only in the lower to mid 70s
inland, with upper 70s far SE.

High pressure continues to build into the area Monday/Tuesday
with the coastal trough also shifting a bit farther offshore.
Dry, fall-like days look to be back in place for early next
week, with high temperatures only in the 70s and lows in the
low 60s along the coast, to 50s inland with a few upper 40s
possible well inland each morning from Tue-Wed. Rain chances
remain quite low through the period, though they may increase
across far SE portions of the area toward the end of the period
Wednesday into Thursday, as moisture rides north along the
stalled coastal trough.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
As of 225 PM EDT Thursday...

A weakening cold front will approach from the west into this
evening. Isolated to scattered showers and storms are possible
later this afternoon into the early evening with locally strong
winds possible (best coverage north and west of RIC). Confidence
in any storms reaching RIC is low, and have therefore maintained
a PROB30 for showers at RIC after 23z/7p through about 02z/10p.
S winds increase to 10-15 kt with gusts around 20 kt this
afternoon across the area ahead of an approaching cold front.

Outlook: Dry/VFR on Friday/Friday night. Another chance of late
day and evening isolated to scattered afternoon/evening storms
for all terminals on Saturday, with gusty winds and short-lived
VIS/CIG restrictions possible in heavier showers and storm. VFR
conditions return Sunday through the middle of next week.

&&

.MARINE...
As of 330 PM EDT Thursday...

Key Messages:

- Small crafts continue to prevail across the bay this afternoon and
evening.

- Moderate Rip Risk for the northern beaches tomorrow.

- Additional Small craft conditions are expected across the bay
late Friday with additional SCA chances continuing through much of
the forecast period.

High pressure continues to remain off the coast this afternoon as
the cold front continues to move out of the NW but still remains far
from the local area. The pressure gradient ahead of the front has
increase leading to SE to S winds to be between 10 to 15 kt with
some gusts around 20 kt. Waves this afternoon remain between 1 to
2ft across the bay and 2 to 3ft across the ocean. Later this
afternoon and evening both waves and seas are expected to rise.
Winds will rise to 15 to possible 20 kt with some gusts nearing 25
kt. Small Crafts continue for the bay as there is higher confidence
and longer duration of SCA conditions. However, there is the
possibility of SCA conditions across the northern ocean zones
bordering the Eastern Shore. However, due to the short duration of
these isolated 25kt gusts decided to hold off on SCA for the
northern ocean zones. Seas will also rise to 2 to 3 ft across the
bay and 3 to 4 across the ocean.

By tomorrow morning winds will will diminish and will stay Sub-SCA
through much of the day before the decaying cold front moves through
the area in the mid to late afternoon. By that time frame winds will
increase out o the SE to ~15 with maybe some gusts nearing 20 kt.
Local wind probs have increase to 80 to 90% of frequent gusts of 18
kt during the late afternoon of tomorrow and into early Saturday
morning. Additional SCA maybe needed for the bay again. A much
stronger front is forecast to pass through late in the weekend.
Continues to go with the higher side of guidance for the northerly
winds behind the front, since guidance tends to be too low when
cooler, drier air moves in over the warm waters this time of year.
SCAs will likely be needed for at least the bay Sunday into Monday.
Looking ahead in the extended the NE wind is expected to prevail as
a high pressure moves over New England. This will allow for winds
and seas to increase.

&&

.TIDES/COASTAL FLOODING...
As of 330 PM EDT Thursday...

As the SE to S wind prevail this will allow for Tidal anomalies to
increase reaching 1-1.5 feet above normal by tonight's high tide
cycle. Some nuisance to minor flooding will be possible Friday
morning, again mainly in the upper Bay. The highest high tide looks
to be tonight, with minor to near moderate flood thresholds possible
at Bishops Head. Coastal Flood statements have been issued for
portions of the Northern Neck and Advisories for portions of the
Eastern Shore on the bay side.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Coastal Flood Advisory from 10 PM this evening to 5 AM EDT
     Friday for MDZ021>023.
NC...None.
VA...Coastal Flood Advisory from 10 PM this evening to 5 AM EDT
     Friday for VAZ099.
MARINE...Small Craft Advisory until 6 AM EDT Friday for ANZ630>632-634.

&&

SYNOPSIS...MAM
NEAR TERM...AJB/MAM
SHORT TERM...AJB/MAM
LONG TERM...AJB/MAM
AVIATION...AJB/MAM
MARINE...AC/HET
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Sep 4, 2:53 PM EST, 3 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
353 PM EDT Thu Sep 4 2025

MDZ024-NCZ012>017-030>032-VAZ065-078>082-084>090-092-093-095>097-
523>525-052000-
Inland Worcester-Northampton-Hertford-Gates-Pasquotank-Camden-
Western Currituck-Bertie-Chowan-Perquimans-Mecklenburg-Lancaster-
Brunswick-Dinwiddie-
Prince George (including Hopewell and Petersburg)-Charles City-
Gloucester-Middlesex-Mathews-Greensville-Sussex-Surry-James City-
Southampton-Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-York-
Newport News-Hampton/Poquoson-
353 PM EDT Thu Sep 4 2025

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, east central Virginia, eastern Virginia, south
central Virginia and southeast Virginia.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ025-NCZ102-VAZ098-100-052000-
Maryland Beaches-Eastern Currituck-Virginia Beach-Northampton-
353 PM EDT Thu Sep 4 2025

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, eastern Virginia and southeast Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ099-052000-
Accomack-
353 PM EDT Thu Sep 4 2025

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 5 AM
EDT FRIDAY...

This Hazardous Weather Outlook is for southeast Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   MODERATE RIP CURRENT RISK.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ022-023-052000-
Wicomico-Somerset-
353 PM EDT Thu Sep 4 2025

...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 5 AM
EDT FRIDAY...

This Hazardous Weather Outlook is for southeast Maryland.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ048-060>062-064-066>069-075>077-083-509>522-052000-
Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Lunenburg-
Nottoway-Amelia-Powhatan-Westmoreland-Richmond-Northumberland-
New Kent-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
353 PM EDT Thu Sep 4 2025

This Hazardous Weather Outlook is for central Virginia, east
central Virginia, eastern Virginia, north central Virginia and
south central Virginia.

.DAY ONE...This afternoon and tonight.

Isolated to scattered showers and thunderstorms are possible late
this afternoon into this evening. A few storms may be strong to
severe, with damaging wind gusts being the primary threat.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ021-052000-
Dorchester-
353 PM EDT Thu Sep 4 2025

...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 5 AM
EDT FRIDAY...

This Hazardous Weather Outlook is for southeast Maryland.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

Isolated to scattered showers and thunderstorms are possible late
this afternoon into this evening. A few storms may be strong to
severe, with damaging wind gusts being the primary threat.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Sep 4, 4:44 PM EST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Wakefield VA
544 PM EDT Thu Sep 4 2025

VAZ075>077-042215-
Northumberland VA-Richmond VA-Westmoreland VA-
544 PM EDT Thu Sep 4 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN NORTHUMBERLAND...
SOUTHEASTERN RICHMOND AND SOUTHEASTERN WESTMORELAND COUNTIES THROUGH
615 PM EDT...

At 544 PM EDT, Doppler radar was tracking a strong thunderstorm near
Kinsale, or near Callao, moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Callao and Kinsale around 550 PM EDT.
  Lewisetta around 555 PM EDT.

Other locations impacted by this storm include Wellford, Lottsburg,
Threeway, Village, Avalon, Moon Corner, Hull Neck, Oldhams,
Edwardsville, and Tidewater.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3809 7658 3807 7653 3802 7651 3802 7647
      3797 7641 3795 7634 3790 7625 3784 7675
      3786 7676 3810 7670 3811 7660
TIME...MOT...LOC 2144Z 255DEG 24KT 3799 7662

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Miller
Local storm report, Sep 4, 4:50 PM EST, 1 hour 25 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
550 PM EDT Thu Sep 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 PM     Tstm Wnd Dmg     Clarksville             36.62N 78.56W
09/04/2025                   Mecklenburg        VA   911 Call Center

            Trees reported down along US-15 in the town
            of Clarksville. Time is radar estimated.

&&

05
Special weather statement, Sep 4, 4:56 PM EST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Wakefield VA
556 PM EDT Thu Sep 4 2025

VAZ060-066>068-080-513-042245-
Lunenburg VA-Nottoway VA-Western Chesterfield VA-Dinwiddie VA-
Amelia VA-Prince Edward VA-
556 PM EDT Thu Sep 4 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CHESTERFIELD...
SOUTHEASTERN PRINCE EDWARD...NORTHEASTERN LUNENBURG...NOTTOWAY...
NORTHWESTERN DINWIDDIE AND SOUTHEASTERN AMELIA COUNTIES THROUGH 645
PM EDT...

At 556 PM EDT, Doppler radar was tracking a strong thunderstorm near
Burkeville, or near Crewe, moving east at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small trees and blow around
         unsecured objects. Wind impacting handling of high profile
         vehicles.

This strong thunderstorm will be near...
  Crewe and Nottoway around 600 PM EDT.
  Blackstone around 605 PM EDT.
  Spainville around 610 PM EDT.
  Wilsons around 615 PM EDT.
  Mannboro around 620 PM EDT.

Other locations impacted by this storm include North Wellville, Irby,
Earls, Ammon, Murdocks, Twin Lakes State Park, Nutbush, Darvills, The
Falls, and Wellville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3719 7828 3734 7769 3709 7754 3699 7830
TIME...MOT...LOC 2156Z 251DEG 39KT 3711 7818

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

KMC
Special weather statement, Sep 4, 4:57 PM EST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Wakefield VA
557 PM EDT Thu Sep 4 2025

VAZ062-069-510>512-515-042245-
Goochland VA-Eastern Hanover VA-
Western Henrico (Including the City of Richmond) VA-
Western Hanover VA-Powhatan VA-Eastern Louisa VA-
557 PM EDT Thu Sep 4 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN GOOCHLAND...
NORTHWESTERN HENRICO...WESTERN HANOVER AND CENTRAL POWHATAN COUNTIES
THROUGH 645 PM EDT...

At 557 PM EDT, Doppler radar was tracking a strong thunderstorm near
Goochland, moving northeast at 40 mph.

HAZARD...Wind gusts up to 40 mph, pea size hail, and heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible. Reduced visibility and minor flooding possible.

Locations impacted include...
Powhatan, Goochland, Ashland, Randolph Macon College, Tuckahoe,
Mechanicsville, Oilville, Manakin, Glen Allen, Montpelier, Sabot,
Laurel, Wyndham, Lakeside, Crozier, Vontay, Maidens, Gum Tree, Irwin,
and Johnsons Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3791 7752 3763 7736 3762 7741 3764 7742
      3761 7744 3752 7792 3771 7798
TIME...MOT...LOC 2157Z 246DEG 33KT 3762 7787

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

MM
Special weather statement, Sep 4, 5:24 PM EST, 51 minutes before
Special Weather Statement
National Weather Service Wakefield VA
624 PM EDT Thu Sep 4 2025

VAZ065-066-079-080-087-088-042315-
Lunenburg VA-Mecklenburg VA-Dinwiddie VA-Sussex VA-Brunswick VA-
Greensville VA-
624 PM EDT Thu Sep 4 2025

...A STRONG THUNDERSTORM WILL IMPACT GREENSVILLE...SOUTHEASTERN
MECKLENBURG...SOUTHEASTERN LUNENBURG...SOUTHWESTERN SUSSEX...SOUTHERN
DINWIDDIE AND BRUNSWICK COUNTIES AND THE CITY OF EMPORIA THROUGH 715
PM EDT...

At 624 PM EDT, Doppler radar was tracking a strong thunderstorm near
Alberta, or near Lawrenceville, moving east at 40 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Lawrenceville and Alberta around 630 PM EDT.
  Purdy around 650 PM EDT.
  Jarratt around 700 PM EDT.

Other locations impacted by this storm include Bacons Fork, Cochran,
Grizzard, Gills Corner, Bufford Crossroads, Lanes Corner, Dolphin,
Bowens Corner, Pleasant Shade, and Slates Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3695 7814 3699 7794 3698 7793 3699 7789
      3700 7789 3705 7740 3699 7740 3700 7738
      3676 7739 3667 7751 3655 7755 3655 7813
TIME...MOT...LOC 2224Z 267DEG 34KT 3681 7795

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Miller
Special weather statement, Sep 4, 5:55 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Wakefield VA
655 PM EDT Thu Sep 4 2025

VAZ081>083-514-516-042345-
Charles City VA-New Kent VA-Prince George VA-Eastern Henrico VA-
Eastern Chesterfield (Including Col. Heights) VA-
655 PM EDT Thu Sep 4 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CHESTERFIELD...
CHARLES CITY...NORTHERN PRINCE GEORGE...SOUTHWESTERN NEW KENT AND
SOUTHEASTERN HENRICO COUNTIES...THE CITY OF COLONIAL HEIGHTS AND THE
CITY OF HOPEWELL THROUGH 745 PM EDT...

At 654 PM EDT, Doppler radar was tracking a strong thunderstorm near
Chester, moving east at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small trees and blow around
         unsecured objects. Wind impacting handling of high profile
         vehicles.

This strong thunderstorm will be near...
  Hopewell, Colonial Heights, Chester, and Fort Gregg-Adams around
  700 PM EDT.
  Jordans Point around 710 PM EDT.
  Charles City and Adkins Store around 720 PM EDT.
  Ruthville and Providence Forge around 725 PM EDT.

Other locations impacted by this storm include Wayside, Birchett
Estate, Mountcastle, Jordan Point Country Club, Petersburg National
Battlefield, Glendale, Colonial Downs, Meadowville, Sandybottom, and
Barnetts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3753 7702 3730 7690 3721 7735 3739 7747
TIME...MOT...LOC 2254Z 251DEG 34KT 3731 7742

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

KMC

The radar

The Norfolk radar (KAKQ), 57 km away, was scanning. The volume nearest the first event began at 23:13 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Chesterfield

When
September 4, 6:15 PM EST
Where
Chesterfield County, 0.69 mi N of Chester
Property damage
$20,000
Reported by
Public
Coordinates
37.360, -77.450

A reported lightning strike caused a crawl space fire in a single-family home on the 4600 block of Lee Street in Chester, VA.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2025Every state in 2025This day in weather historyWarnings in Virginia, September 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1295830.